Alert archive / California / Gale Watches in 2016

Gale Watch 7, NWS Los Angeles, CA

March 24, 2016

NWS Los Angeles, CA issued this gale watch at Mar 24, 2016, 2:55 AM PDT. It took effect at Mar 25, 2016, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 24, 2016, 2:55 AM PDT (09:55 UTC)
In effect from
Mar 25, 2016, 3:00 PM PDT
Expired
Mar 24, 2016, 8:20 PM PDT
In force
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Mar 23, 11:11 PM PDT, 3 hours 44 minutes earlier.

Area forecast discussion, Mar 23, 11:11 PM PDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1111 PM PDT WED MAR 23 2016

.SYNOPSIS...

DAILY FLUCTUATIONS IN TEMPERATURES ARE EXPECTED THROUGH THE
WEEKEND BUT OVERALL TEMPERATURES WILL BE ABOVE NORMAL. NEXT WEEK
LOW PRESSURE WILL MOVE IN WITH MORE CLOUDS AND COOLER TEMPERATURES.
FROM MONDAY NIGHT INTO MIDWEEK PRECIPITATION IS POSSIBLE.

&&

.SHORT TERM...(WED-SAT)

NO CHANGES TO THE FORECAST OR THE PREVIOUS FORECAST THINKING THIS
EVENING. WINDS WILL CONTINUE TO BE THE MAIN CONCERN THROUGH
FRIDAY NIGHT. A WEAK UPPER-LEVEL DISTURBANCE WILL MOVE THROUGH THE
AREA TOMORROW AFTERNOON. AS A RESULT...WE WILL SWITCH FROM A
NORTHEASTERLY FLOW REGIME TO A MORE NORTHWEST/NORTH FLOW PATTERN
FOR TOMORROW NIGHT. NORTH WINDS WILL INCREASE TOMORROW NIGHT AND
COULD APPROACH ADVISORY LEVELS FOR PLACES LIKE THE I-5 CORRIDOR
AND ALONG THE SANTA YNEZ RANGE. THERE WILL BE A BETTER CHANCE OF
ADVISORY LEVEL WINDS IN THESE AREAS FOR FRIDAY NIGHT AS ANOTHER
WEAK UPPER-LEVEL DISTURBANCE MOVES THROUGH THE AREA DURING THE DAY
ON FRIDAY. THE CENTRAL COAST COULD ALSO GET SOME ADVISORY LEVEL
GUSTS FRIDAY AFTERNOON AND EVENING.

***FROM PREVIOUS DISCUSSION***

A MUCH WEAKER NORTHEAST PUSH IS EXPECTED EARLY THU BUT WINDS
SHOULD BE UNDER 25 MPH IN EVEN THE STRONGEST AREAS. IN SB COUNTY
THERE WILL BE SOME LOCALLY GUSTY NORTH WINDS AGAIN BUT BELOW
ADVISORY LEVELS. TEMPS THU EXPECTED TO JUMP ANOTHER 3-5 DEGREES OR
SO FROM TODAY'S LEVELS, PUTTING TEMPS IN THE LOW TO MID 80S IN THE
WARMER AREAS, MAINLY LA/VTU VALLEYS.

A TROUGH MOVING THROUGH THE PAC NW FRIDAY WILL INCREASE ONSHORE
TRENDS AND LEAD TO A FEW DEGREES OF COOLING FOR COAST/VALLEYS BUT
STILL WELL ABOVE NORMAL. THAT TROUGH WILL LEAD TO ANOTHER RAMP UP
OF NORTH/NORTHWEST WINDS FRIDAY NIGHT FOLLOWED BY ANOTHER ROUND OF
SANTA ANA WINDS ON SATURDAY. THE FRIDAY NIGHT WINDS WILL CERTAINLY
BE ADVISORY LEVEL FOR THE MTNS AND SRN SBA COUNTY WITH POSSIBLY
SOME ISOLATED WARNING LEVEL GUSTS IN MOSTLY UNPOPULATED AREAS. THE
SANTA ANAS ON SATURDAY LOOK SIMILAR IN STRENGTH TO TODAY, SO
MARGINAL LOW END ADVISORY LEVEL ACROSS THE LA/VENTURA VALLEYS.
TEMPS SATURDAY WILL RISE BACK UP A FEW DEGREES WITH THE OFFSHORE
FLOW.

.LONG TERM...(SUN-WED)

SATURDAY'S WARMUP WILL BE SHORT LIVED AS STRONG ONSHORE TRENDS
RETURN SUNDAY AHEAD OF THE NEXT TROUGH MOVING INTO THE PAC NW AND
NRN CA. STILL ABOVE NORMAL TEMPS SUNDAY BUT GENERALLY 3-6 DEGREES
COOLER THAN SAT. MODELS EXHIBITING TYPICAL RUN TO RUN WOBBLING OF
THE POSITION AND STRENGTH WITH TODAY'S RUNS FAVORING A DRIER/MORE
EASTERN PATH, ESPECIALLY EARLY ON IN THE WEEK. INITIALLY WE SHOULD
AT LEAST SEE A RAPID DEEPENING OF THE MARINE LYR SUNDAY NIGHT INTO
MONDAY WITH WIDESPREAD LOW CLOUDS DEVELOPING AND PUSHING WELL INTO
THE VALLEYS AND LIKELY EVEN UP THE LOWER COASTAL SLOPES MONDAY
MORNING. WHILE THE TROUGH DEEPENS TUESDAY INTO WEDNESDAY, COLDER
AND MORE UNSTABLE AIR WILL MOVE INTO THE AREA WHICH WILL PROVIDE
AT LEAST SOME CHANCE OF SHOWERS, THOUGH MORE SO IN THE MTNS THAN
AT LOWER ELEVATIONS. DEFINITELY A LOW CONFIDENCE FORECAST, THOUGH
AGAIN THESE PATTERNS TEND TO FAVOR HIGHER TERRAIN. GIVEN THE
OVERALL LACK OF MOISTURE OPTED FOR MORE OF A PARTLY CLOUDY
FORECAST TUESDAY/WEDNESDAY. COASTAL INVERSION WILL BE WEAKENING
WITH TIME SO THE MARINE LYR WILL HAVE A TOUGHER TIME REFORMING
EACH NIGHT. CHANCES FOR PRECIP MAY ACTUALLY BE A LITTLE HIGHER
LATER IN THE WEEK AS MODELS PUSH THE TROUGH FURTHER WEST AND MORE
OVER WATER, ALLOWING IT PICK UP SOME ADDITIONAL MOISTURE AND SET
UP MORE OF A SOUTH/SOUTHEAST LOW LVL FLOW.

&&

.AVIATION...24/0600Z.

AT 06Z...THERE WAS NO MARINE LAYER AT KLAX.

VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A
SLIGHT CHANCE OF LIFR CONDITIONS BETWEEN 01Z AND 06Z AT COASTAL
TERMINALS SOUTH OF POINT CONCEPTION. THERE IS A CHANCE OF MODERATE
LOW-LEVEL WIND SHEAR AND TURBULENCE AT ALL TERMINALS SOUTH OF
POINT CONCEPTION AFTER 02Z.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT
FOR A 10 PERCENT CHANCE OF LIFR CONDITIONS BETWEEN 01Z AND 06Z AT
COASTAL TERMINALS SOUTH OF POINT CONCEPTION. THERE IS A 40
PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE AFTER
02Z. THERE IS A 20 PERCENT CHANCE OF NORTHERLY CROSS WINDS AROUND
20 KNOTS AFTER 03Z.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS
A 30 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE
AFTER 02Z.

&&

.MARINE...23/800 PM.

HIGH CONFIDENCE IN AT LEAST SCA CONDITIONS CONTINUING THROUGH THE
WEEKEND FOR THE OUTER WATERS...WITH A GOOD CHANCE FOR GALE
CONDITIONS THURSDAY AFTERNOON/NIGHT...THEN AGAIN FOR FRIDAY
AFTERNOON/NIGHT. WIDESPREAD GALES FOR THE OUTER WATERS APPEAR
SLIGHTLY MORE LIKELY FOR FRIDAY AFTERNOON/NIGHT...ALTHOUGH THE
GALE WATCH IS IN EFFECT FOR THURSDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT.

THERE IS ALSO HIGH CONFIDENCE FOR SCA CONDITIONS FOR THE INNER
WATERS NORTH OF POINT CONCEPTION FOR THURSDAY AFTERNOON/EVENING
THEN LIKELY AGAIN FOR FRIDAY AFTERNOON/EVENING AND POSSIBLY OVER
THE WEEKEND AS WELL.

FOR THE SANTA BARBARA CHANNEL...SCA CONDITIONS ARE POSSIBLE FOR
THE WESTERN PORTIONS ON THURSDAY/EVENING...BUT ARE MORE LIKELY FOR
FRIDAY AFTERNOON/EVENING. LOCAL GUSTS TO 25 KT ARE ALSO POSSIBLE
FOR THE WESTERN PORTION OF PZZ655 ON FRIDAY AFTERNOON/EVENING AS
WELL.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT THURSDAY
      FOR ZONE 645. (SEE LAXMWWLOX).
     SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THURSDAY FOR
      ZONES 670-673-676. (SEE LAXMWWLOX).
     GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
      FRIDAY NIGHT FOR ZONES 670-673-676. (SEE LAXMWWLOX).

&&

PUBLIC...SUKUP/MW
AVIATION...HALL
MARINE...SUKUP
SYNOPSIS...SETO

WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 23, 6:00 AM PDT, 20 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED MAR 23 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-241300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG NORTHERLY FLOW WILL BRING POTENTIALLY DAMAGING WINDS TO MANY
OF THE MOUNTAIN AREAS...AS WELL AS THE HILLS OF THE SANTA BARBARA
SOUTH COAST THIS MORNING. GUSTY BUT WEAKER WINDS WILL AFFECT SOME
VALLEYS LOS ANGELES AND VENTURA COUNTIES THIS MORNING AS
WELL...CREATING HAZARDOUS DRIVING CONDITIONS. HIGH SURF AND
DANGEROUS RIP CURRENT WILL AFFECT MOST COASTAL AREAS THIS MORNING.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 23, 11:24 PM PDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1124 PM PDT WED MAR 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     NON-TSTM WND GST 6 SSW CASTAIC LAKE      34.57N 118.74W
03/22/2016  M82 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION WHITAKER PEAK /WTPC1/

0147 AM     NON-TSTM WND GST 5 ENE SANTA BARBARA     34.46N 119.65W
03/23/2016  M75 MPH          SANTA BARBARA      CA   MESONET

            MESONET STATION MONTECITO HILLS /MTIC1/

0829 PM     NON-TSTM WND GST 4 N CHATSWORTH          34.33N 118.60W
03/22/2016  M71 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION OAT MOUNTAIN /E3126/

0224 AM     NON-TSTM WND GST 2 NNE SANTA BARBARA     34.46N 119.71W
03/23/2016  M63 MPH          SANTA BARBARA      CA   MESONET

            MESONET STATION SANTA BARBARA BOTANIC GARDEN
            /SBVC1/

0847 AM     NON-TSTM WND GST 6 E POINT MUGU          34.10N 118.96W
03/23/2016  M61 MPH          VENTURA            CA   MESONET

            MESONET STATION BONEY MOUNTAIN /D5145/

1245 AM     NON-TSTM WND GST 5 N SANTA BARBARA       34.50N 119.72W
03/23/2016  M61 MPH          SANTA BARBARA      CA   MESONET

            MESONET STATION LA CUMBRE PEAK /AS303/

1202 AM     NON-TSTM WND GST 4 NNE CHATSWORTH        34.32N 118.56W
03/23/2016  M60 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION PORTER RANCH RAWS /TS049/

1051 AM     NON-TSTM WND GST 2 NW MALIBU             34.03N 118.82W
03/23/2016  M59 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION 1 NW MALIBU /D1664/

0913 AM     NON-TSTM WND GST 31 W TWO HARBORS        33.49N 119.03W
03/22/2016  M59 MPH          SANTA BARBARA      CA   MESONET

            MESONET STATION SANTA BARBARA ISLAND /SBIC1/

0606 AM     NON-TSTM WND GST 3 ESE SANTA PAULA       34.33N 119.03W
03/23/2016  M58 MPH          VENTURA            CA   MESONET

            MESONET STATION SOUTH MOUNTAIN /AT184/

0855 PM     NON-TSTM WND GST 5 NNE SAN FERNANDO      34.35N 118.42W
03/22/2016  M58 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION CAMP NINE /CNIC1/

1053 PM     NON-TSTM WND GST 8 ESE CASTAIC LAKE      34.60N 118.58W
03/22/2016  M57 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION WARM SPRINGS /WMSC1/

0553 AM     NON-TSTM WND GST 9 SE ACTON              34.39N 118.08W
03/23/2016  M56 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION MILL CREEK /MLCC1/

0609 AM     HIGH SUST WINDS  6 NE PYRAMID LAKE       34.74N 118.72W
03/22/2016  M56 MPH          LOS ANGELES        CA   ASOS

            ASOS STATION SANDBERG /SDB/

0555 AM     NON-TSTM WND GST 7 SSW WOODLAND HILLS    34.07N 118.63W
03/23/2016  M55 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION SADDLE PEAK /D2363/

0110 AM     NON-TSTM WND GST 3 NW AVALON             33.37N 118.38W
03/22/2016  M55 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION WHITLEYS PEAK CATALINA
            ISLAND /CIWP/

&&

NWS LOS ANGELES/OXNARD CA
IRIS SYSTEM

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:21 PM PDTSmall Craft AdvisoryLOX5 days
Mar 24, 2:55 AM PDTGale WarningLOX54 hr
Mar 24, 2:55 AM PDTWind AdvisoryLOXLos Angeles59 hr
Mar 24, 2:01 PM PDTHigh Surf AdvisoryLOX43 hr

Nearby

Gale Watches in California, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.